Log In or Register to Join The Conversation!
Viewing 2 reply threads
  • Author
    Posts
    • #18896
      Mary Beth Skylis
      Moderator

      One of the scary parts about starting a medication is that you might have to experience negative side effects. In order to temper certain symptoms, we might cause issues elsewhere in the body. Which side effects have you experience from your medications? Do you still struggle with them today?

    • #18975
      William R
      Participant

      It seems when I take sinemet for a while after the dose, I get a jaw and throat tightness that is uncomfortable and makes it harder to talk. Has anyone else experienced this? If I wait until the Parkinson’s symptoms come back full force, I experience less of the tightness. My dose 250/25 5 times a day and I have found if I take 1/2 of a pill every 2-3 hours, I do better. I have had Parkinson’s for about 7 years, Entacapone gave me intractable diarrhea. Azilect is very expensive on Medicare, Selegiline interferes with sleep. Mirapex works, but sedation can be a problem. I am beginning to sound like finicky old man, so I an going to quit – hopefully this will be of help to you.

    • #18976
      Robert Harris
      Participant

      It can sometimes be a challenge to separate what is a side effect of medication and what is a symptom of Parkinson’s. For example, fatigue, insomnia, constipation and a few other presentations can be related to either the disease or the medication (or maybe both). If  you read the monograph accompanying these medicines, you’ll note that they will say, “This drug can cause sleepiness, insomnia, constipation, diarrhea, etc. because people respond in surprisingly different ways the the same medication. It’s a situation where you can’t say, “This worked for Joe, so I’ll get some for me, too.”

      You and our neurologist need to work  together to develop the right drug cocktail that suits you best with the most tolerable set of side effects.

      Here are the meds I’m taking or have taken and what seem to be the associated side effects:

      Mirapex / pramapexole dihydrocloride. Dosage ranged from 2.5 mg to 1 mg per day. It’s a dopamine agonist. It made me sleepy. In fact, as is clearly spelled out in the warnings,. I almost fell asleep while driving a couple of times. So I did an experiment and stopped taking it. I didn’t notice any difference, so it’s off my list.

      Azilect /  rasagiline 1 mg once a day. This is an MAOI-B designed to slow down the oxidation (and therefore the neutralization) of dopamine. I stopped  it as an experiment and noticed a definite  reduction in effect. Since I didn’t notice a reduction in side effects, I went back on it, and am still on it. However, next time I see my neurologist, we might be doing another test, since rumor has it that its true effects are minimal and depending on insurance it can be expensive.

      I recently changed from CD/LD 25-100 and 50-200ER  five times a day to 25-100 and Rytary 61.25-245 (substituting it for the CD/LD 50-200 ER) and it seems to be less effective for me. Yes, the fancy new and expensive med seems not to work as well as the old, cheap, generic that my previous neuro scoffed at. SO, next meeting, we are going to discuss changing back.

       

Viewing 2 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2020 All rights reserved.

©2020 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account